MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPR-FORCEPS F/USE WITH COMPR WIRE; INSTRUMENT, COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPR-FORCEPS F/USE WITH COMPR WIRE; INSTRUMENT, COMPRESSION
Catalog Number 03.211.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported on unknown date that during routine inspection while restocking the instrument tray the consultant noticed that compression arm is broken off.No patient involvement and i have no further information at this time.This complaint involves one (1) device compr-forceps f/use with compr wire.This is report 1 of 1 for complaint pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Reporter is a j&j sales representative.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary : the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the compr-forceps f/use with compr wire was broken from one of the jaws, fragment was returned with complaint device.A dimensional inspection for the compr-forceps f/use with compr wire was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the compr-forceps f/use with compr wire would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : a review of the device history records was performed for part number: 03.211.400, lot number: t950731; and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.

Brand Name
COMPR-FORCEPS F/USE WITH COMPR WIRE
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14852587
Report Number2939274-2022-02404
Device Sequence Number14048454
Product Code HWN
UDI-Device Identifier07611819435025
UDI-Public07611819435025
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.400
Device Lot NumberT950731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown